Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 340, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 10, 2006, 10:03 PM CDT for Logan County, Madison County, Kentucky. It was in force for 12 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2006, 10:03 PM CDT (03:03 UTC)
- Expired
- Jun 22, 2006, 5:45 PM CDT
- In force
- 12 days
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Logan County, KY, Madison County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 110303
SVRLMK
KYC151-110330-
/O.NEW.KLMK.SV.W.0340.060611T0303Z-060611T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1103 PM EDT SAT JUN 10 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 1130 PM EDT
* AT 1059 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF RICHMOND...AND MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RICHMOND BY 1110 PM EDT...
THIS INCLUDES INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 83 AND
95.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
LAT...LON 3788 8438 3776 8449 3759 8428 3765 8416
3779 8413
$$
AL4 follow-up statements
000
WWUS53 KLMK 110316
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1116 PM EDT SAT JUN 10 2006
KYC151-110330-
/O.CON.KLMK.SV.W.0340.000000T0000Z-060611T0330Z/
MADISON KY-
1116 PM EDT SAT JUN 10 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR CENTRAL MADISON COUNTY...
AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RICHMOND...OR ABOUT 16 MILES WEST OF IRVINE....MOVING
SOUTHEAST AT 35 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3785 8428 3771 8437 3765 8428 3765 8416
3779 8413
$$
AL000
WWUS53 KLMK 110329
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1128 PM EDT SAT JUN 10 2006
KYC151-110338-
/O.EXP.KLMK.SV.W.0340.000000T0000Z-060611T0330Z/
MADISON KY-
1128 PM EDT SAT JUN 10 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON COUNTY EXPIRES
AT 1130 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED
EAST OUT OF THE COUNTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE. PLEASE REPORT ANY INSTANCES OF HAIL TO THE NATIONAL WEATHER
SERVICE OR LOCAL LAW ENFORCEMENT.
LAT...LON 3785 8428 3771 8437 3765 8428 3765 8416
3779 8413
$$
AL000 WUUS53 KLMK 222219 SVRLMK KYC141-222245- /O.NEW.KLMK.SV.W.0340.060622T2218Z-060622T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 518 PM CDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 545 PM CDT * AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPA...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPA THROUGH 530 PM CDT JERICHO AT 535 PM CDT LAT...LON 3703 8712 3686 8705 3703 8675 3708 8695 $$ JDG
000 WWUS53 KLMK 222236 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 633 PM EDT THU JUN 22 2006 KYC141-222245- /O.CON.KLMK.SV.W.0340.000000T0000Z-060622T2245Z/ LOGAN KY- 533 PM CDT THU JUN 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS UNTIL 545 PM CDT FOR NORTHWESTERN LOGAN COUNTY... AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER SPA OR 12 MILES NORTHWEST OF RUSSELLVILLE. THE STORM WILL MOVE ALONG HIGHWAY 106 AND 107 IN NORTHWESTERN LOGAN COUNTY. IF ON OR NEAR LAKE MALONE GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL INDIANA AND EASTERN KENTUCKY. LAT...LON 3703 8712 3686 8705 3703 8675 3708 8695 $$ JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:25 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 10, 8:25 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 925 PM EDT SAT JUN 10 2006 .EVENING UPDATE.... IT CONTINUES TO LOOK LIKE THERE WERE BE A STATIONARY FRONTAL BOUNDARY FROM NW TO SE ACROSS THE CENTRAL PART OF OUR FA...A DEVELOPING TSTM COMPLEX ACROSS CENTRAL AND NRN MO WILL LIKELY DROP ESE ALONG THIS BOUNDARY AND GRADUALLY WEAKEN...BUT SHOULD STILL BE POTENT ENOUGH TO RESULT IN A PERIOD OF MODERATE TO LOCALLY HEAVY RAINS ACROSS THE CENTRAL AND NRN PTNS OF FA WI LESSER AMOUNTS TO OUR SOUTH. WILL INCREASE POPS TO LIKELY CAT ACROSS NRN HALF OF FA WI THIS UPDATE. SOME ADJUSTMENTS TO CLOUD...TEMP AND DEW POINT TRENDS DURING THE OVERNIGHT TOO. --21 (PREVIOUS DISCUSSION BELOW) .SHORT TERM (TONIGHT-SUNDAY)... FRONTAL BOUNDARY REMAINS NEARLY STATIONARY OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY THIS AFTERNOON. AT EARLY AFTERNOON FRONT WAS NORTH OF HUNTINGBURG...HNB...TO JUST SOUTH OF SDF AND SOUTH OF LEX. AREA OF SHOWERS WAS SINKING SLOWLY SOUTH BUT WAS STILL NORTH OF LMK FORECAST AREA AT 1830Z. MAIN PROBLEMS THIS FORECAST ARE LOCATION OF BOUNDARY AND TIMING AND LOCATION OF IMPULSES BRINGING THUNDERSTORMS ACROSS THE AREA TONIGHT AND SUNDAY. MODELS HAVE SIMILAR PATTERN BUT DIFFER IN DETAILS OF TIMING OF PRECIPITATION. BOTH MODELS ALLOW SCATTERED SHOWERS TO DEVELOP ALONG AND JUST SOUTH OF FRONT THIS AFTERNOON AS HEATING CONTINUES TO DESTABILIZE ATMOSPHERE. BOTH GFS AND NAM DEVELOP THUNDERSTORM AREA OVER MISSOURI AND BRING IT SOUTHEAST INTO SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY OVERNIGHT. MAIN DIFFERENCE COMES ON SUNDAY WHEN GFS DECREASES PRECIPITATION BUT NAM BRINGS ANOTHER AREA SOUTHEAST ALONG THE FRONT AS IT MOVES TO THE SOUTH. WITH THE AIR BEING UNSTABLE AND SHOWERS OCCURRING ALONG AND BEHIND THE FRONT WILL LEAN TOWARD CURRENT FORECAST AND KEEP HIGHER POPS OVER THE AREA DURING THE DAY SUNDAY. POPS OVER THE SOUTH WILL INCREASE DURING THE DAY. TEMPERATURES WILL BE COOLER ON SUNDAY WITH MORE CLOUDS AND RAIN OVER THE AREA WITH THE COOLEST TEMPERATURES OVER THE NORTH. SCHOLZ .LONG TERM (SUNDAY NIGHT-SATURDAY)... SUNDAY NIGHT THROUGH TUESDAY... ZONAL FLOW AT THE BEGINNING OF THIS FORECAST PERIOD WILL BE SHORT LIVED. A DEEPENING WEST COAST TROUGH WILL REBUILD THE CENTRAL UNITED STATES RIDGE...RESULTING IN ANOTHER TROUGH DEVELOPING OVER THE EAST. A STATIONARY FRONT ACROSS CENTRAL KENTUCKY AT 00Z MONDAY WILL BEGIN TO DROP SOUTH AND WILL MOVE INTO THE TENNESSEE VALLEY BY LATE MORNING MONDAY. THIS WILL SET THE STAGE FOR A MILD NORTHWEST FLOW AND A COUPLE OF PLEASANT MID JUNE DAYS ACROSS THE LOWER OHIO VALLEY. AT THE BEGINNING OF THIS PERIOD WE EXPECT SHORT WAVE ENERGY MOVING THROUGH THE ZONAL FLOW TO CROSS INTO WESTERN KENTUCKY. AN ASSOCIATED MCS SHOULD TRANSVERSE THE FORECAST AREA SUNDAY NIGHT INTO MONDAY MORNING WITH THE BEST CHANCE OF HEAVY RAINFALL ACROSS THE SOUTH SOMETIME AFTER 06Z. WEDNESDAY THROUGH SATURDAY... FAIRLY BENIGN WEATHER EXPECTED DURING THIS PERIOD. A DEEP UPPER LEVEL TROUGH WILL GRADUALLY MOVE OFF THE EAST COAST. THIS WILL ALLOW THE CENTRAL UNITED STATES RIDGE TO NUDGE INTO THE LOWER OHIO VALLEY LATE IN THE PERIOD. A LOW LEVEL DRY NORTHEASTERLY FLOW WILL GRADUALLY SHIFT TO A MORE HOT AND HUMID SOUTHERLY FLOW FRIDAY. WE CANNOT RULE OUT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS FRIDAY AND SATURDAY BUT WITH POPS NO HIGHER THAN 25 PERCENT WE WILL KEEP THIS PERIOD DRY FOR NOW. WE HAVE FOLLOWED A BLEND OF THE GFS OPERATIONAL AND ENSEMBLE AVERAGE TEMPERATURES. THIS WILL RESULT IN A WARMING TREND EACH DAY WITH READINGS NEAR 90 BY FRIDAY. JA && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 10, 8:38 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LOUISVILLE KY 938 PM EDT SAT JUN 10 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 938 PM EDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDNIGHT EDT ACROSS NORTH CENTRAL KENTUCKY...INCLUDING THE BLUEGRASS...AND ACROSS SOUTH CENTRAL INDIANA. THESE STORMS WILL BE SCATTERED IN NATURE...BUT WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL. ALSO...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY ANY OF THESE STORMS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED AS A LARGE COMPLEX OF THUNDERSTORMS OVER MISSOURI MOVES EASTWARD INTO SOUTHERN INDIANA AND CENTRAL KENTUCKY OVERNIGHT. THIS COULD BRING A CHANCE FOR MARGINALLY SEVERE STORMS. IF ANY STORMS DO BECOME SEVERE...DAMAGING WINDS TO 60 MPH AND HAIL TO THE SIZE OF NICKELS APPEAR TO BE THE BIGGEST THREATS. IN ADDITION...A PERIOD OF HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY ANY THUNDERSTORMS. THE BEST CHANCE FOR THE SEVERE WEATHER WILL BE WEST OF INTERSTATE 65 BETWEEN MIDNIGHT AND 4AM EDT. WITH THE CHANCES OF THUNDERSTORMS THROUGH THE OVERNIGHT HOURS...ANY STORMS THAT MOVE OVER THE SAME AREAS COULD PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL CONTINUE ON SUNDAY WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED TO IMPACT THE OUTLOOK AREA SUNDAY NIGHT AND EARLY MONDAY MORNING. A FEW OF THESE STORMS MAY BE STRONG WITH DAMAGING WIND GUSTS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION TO THE STRONG WIND GUSTS...THESE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE. CALL OUR SPOTTER LINE...OR SEND A REPORT VIA E-SPOTTER ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. AL
In the hours before
Special weather statement, Jun 10, 9:16 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1016 PM EDT SAT JUN 10 2006 KYZ041-048-110245- FAYETTE-JESSAMINE- 1016 PM EDT SAT JUN 10 2006 ...STRONG THUNDERSTORMS HEADED TO SOUTHERN FAYETTE AND NORTHERN JESSAMINE... AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VERSAILLES...OR 14 MILES WEST OF LEXINGTON...AND MOVING EAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... 5 MILES SOUTH OF LEXINGTON BY 1035 PM EDT. THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 104 AND 108. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
Special weather statement, Jun 10, 9:30 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1030 PM EDT SAT JUN 10 2006 INZ092-110300- CLARK- 1030 PM EDT SAT JUN 10 2006 ...HEAVY RAIN AND FREQUENT LIGHTNING OVER CLARK COUNTY... AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF PROSPECT...OR 19 MILES NORTH OF LOUISVILLE...AND MOVING EAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...AND SMALL PEA OR MARBLE SIZE HAIL... ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS 16 AND 19. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. CS
Special weather statement, Jun 10, 9:40 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1040 PM EDT SAT JUN 10 2006 INZ077>079-091-092-KYZ030>035-110330- CLARK-FLOYD-FRANKLIN-HENRY-JEFFERSON-OLDHAM-SCOTT-SHELBY-TRIMBLE- WASHINGTON- 1040 PM EDT SAT JUN 10 2006 ...BAND OF STRONG STORMS WITH FREQUENT LIGHTNING AND HEAVY RAIN OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY... AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A BAND OF STRONG STORMS FROM JUST SOUTH OF SALEM TO NEAR LA GRANGE TO NEAR NEW CASTLE. THESE STORMS WERE MOVING TO THE EAST AT AROUND 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...AND SMALL PEA OR MARBLE SIZE HAIL... ARE EXPECTED WITH THESE STORMS. TRAVELERS ON I-65 AND I-71 NORTH OF LOUISVILLE WILL ENCOUNTER THESE STORMS. FREQUENT LIGHTNING IS OCCURRING. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. VERY HEAVY RAINFALL IS ALSO OCCURRING. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. RAINFALL AMOUNTS IN EXCESS OF ONE INCH ARE EXPECTED IN THIS AREA THROUGH MIDNIGHT EDT. CS
Local storm report, Jun 10, 9:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1048 PM EDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HAIL NICHOLASVILLE 37.88N 84.58W
06/10/2006 E1.25 INCH JESSAMINE KY TRAINED SPOTTER
&&
MRCSpecial weather statement, Jun 10, 9:56 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1056 PM EDT SAT JUN 10 2006 KYZ056-057-110330- GARRARD-MADISON- 1056 PM EDT SAT JUN 10 2006 ...HEAVY RAIN AND FREQUENT LIGHTNING IN MADISON AND GARRARD COUNTIES... AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF RICHMOND...OR 16 MILES SOUTH OF LEXINGTON...AND MOVING EAST AT 30 TO 40 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...AND SMALL PEA OR MARBLE SIZE HAIL... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR RICHMOND BY 1105 PM EDT. THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 76 AND 97. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. CS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:07 PM CDT | Severe Thunderstorm Warning | LMK | Woodford | 12 days |
| Jun 10, 9:20 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 12 days |
| Jun 10, 9:32 PM CDT | Severe Thunderstorm Warning | LMK | Jessamine | 12 days |
| Jun 10, 9:47 PM CDT | Severe Thunderstorm Warning | LMK | Trimble | 12 days |
| Jun 10, 10:14 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Hancock | 12 days |
| Jun 11, 4:19 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Ohio | 11 days |
| Jun 11, 4:42 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Grayson | 11 days |
| Jun 11, 5:31 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Grayson, Monroe | 11 days |
| Jun 11, 5:57 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Boyle, Casey, Metcalfe | 11 days |
| Jun 11, 6:16 PM CDT | Severe Thunderstorm Warning | LMK | Hart, Lincoln | 11 days |
| Jun 11, 6:23 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 11 days |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.